Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 188, NWS Raleigh, NC

September 16, 2014Davidson County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Sep 16, 2014, 7:16 PM EDT for Davidson County, North Carolina. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 16, 2014, 7:16 PM EDT (23:16 UTC)
Expired
Sep 16, 2014, 8:00 PM EDT
In force
44 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

County Davidson County, NC

The radar

The Roanoke radar (KFCX), 137 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.3 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2014-09-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2014-09-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-256 J/kg
Mixed-layer LCL
933 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 16, 3:05 PM EDT, 4 hours 11 minutes earlier.

Area forecast discussion, Sep 16, 3:05 PM EDT, 4 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
305 PM EDT TUE SEP 16 2014

.SYNOPSIS...A COLD FRONT WILL PUSH SOUTHEAST THROUGH THE REGION
TONIGHT. COOL HIGH PRESSURE WILL BUILD INTO THE REGION FROM THE
NORTH ON WEDNESDAY... AND HOLD OVER THE AREA THROUGH THE REST OF THE
WORK WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 300 PM TUESDAY...

THE LOW LEVEL TROUGH PERSISTS OVER THE ERN CWA THIS AFTERNOON...
WHILE THE INCOMING COLD FRONT IS STILL JUST NW OF NC. WE'RE ALREADY
STARTING TO SEE CONVECTION OVER THE WRN HALF OF NC... WHERE SURFACE
CAPE HAS RISEN TO 1000-2000 J/KG... ALTHOUGH EFFECTIVE SHEAR REMAINS
MARGINAL AT AROUND 20 KTS. THE MID LEVEL SHORTWAVE NOW MOVING INTO
THE TN VALLEY... ROTATING AROUND THE BASE OF THE LARGE CENTRAL/ERN
NOAM TROUGH... WILL SHIFT INTO THE SRN APPALACHIANS TOWARD
EVENING... THEN CROSS CENTRAL NC TONIGHT. WHILE PW VALUES WILL BUMP
UP TO NEAR 1.5" AS THIS WAVE APPROACHES... BOTH INSTABILITY AND
SHEAR ARE PROJECTED TO REMAIN MARGINAL AND CONFINED TO THE SOUTHERN
CWA. DEEP LAYER SHEAR OF JUST 20-25 KTS WILL ALSO BE BORDERLINE...
BUT GIVEN THE INVERTED-V PRESENTATION OF FORECAST SOUNDINGS
RESULTING FROM THE AFOREMENTIONED DOWNSLOPE DRYING AND SLIGHTLY
LOWER DEW POINTS... A FEW SHOWERS AND ISOLATED STORMS COULD STILL
PRODUCE STRONG GUSTY WINDS THROUGH THIS EVENING. WILL MAINTAIN
SCATTERED CONVECTION OVER THE WRN HALF OF THE CWA ONLY FOR THE NEXT
FEW HOURS... THEN SPREADING ESE OVER THE REST OF THE CWA THROUGH THE
NIGHT WITH THE BETTER COVERAGE OVER THE SOUTH AND LOWER COVERAGE
NORTH WITHIN THE MUCH LOWER INSTABILITY. OVERALL FORCING FOR ASCENT
WON'T BE VIGOROUS BUT WILL EXTEND THROUGH A DECENT DEPTH... WITH
UPPER DIVERGENCE IN THE RIGHT ENTRANCE REGION OF THE JETLET OFF THE
MIDATLANTIC COAST... MID LEVEL DPVA... AND LOWER LEVEL MASS
CONVERGENCE... SO EXPECT COVERAGE TO PEAK AT 30-40%. THE NOTABLY
COOLER AIR SHOULD TAKE AWHILE TO POUR INTO CENTRAL NC... SO EXPECT
LOWS TO RANGE FROM 62 NORTH TO 67 SOUTH. -GIH

&&

.SHORT TERM /WEDNESDAY AND WEDNESDAY NIGHT/...
AS OF 305 PM TUESDAY...

THE COLD FRONT SHOULD SETTLE ALONG THE SOUTHERN END OF THE CWA BY
WED MORNING... WITH COOL HIGH PRESSURE NOSING INTO CENTRAL NC FROM
THE NORTH. PERSISTENT LOW LEVEL MOISTURE FLUX ALONG AND NORTH OF THE
FRONT SHOULD RESULT IN PROLONGED THICK LOW CLOUDS LASTING THROUGH
THE DAY WEDNESDAY. MODELS RETAIN AT LEAST LIGHT PRECIP OVER CENTRAL
NC WED... ESPECIALLY EAST WHERE DEEPER AND MORE PROFOUND ISENTROPIC
UPGLIDE IS LIKELY TO PERSIST. THE 850 MB TROUGH... CURRENTLY LAGGING
THE SURFACE FRONT AND NOW ENTERING THE OH VALLEY... WILL SLOWLY
TRACK TO THE SE THROUGH NC LATE WED... AND IT IS AHEAD OF THIS
FEATURE WHERE THE MOIST UPGLIDE IS EXPECTED TO LEAD TO PATCHY
SHOWERS OR DRIZZLE BACK IN THE MORE STABLE POOL. THE NAM AND GFS
BOTH INDICATE MODERATE INSTABILITY OVER THE SOUTHEAST CWA WED
AFTERNOON WITH A BIT MORE SUNSHINE THAN PLACES FURTHER NORTH AND
WEST... AND GIVEN THE DEGREE OF LINGERING LOW LEVEL MOISTURE COUPLED
WITH LAGGING DROP IN THICKNESSES (WARMER BOUNDARY LAYER) AND
INCOMING MID LEVEL DRY AIR... THIS THUNDERSTORM THREAT LOOKS
REASONABLE. WILL MAINTAIN LOW CHANCE POPS ACROSS THE AREA BUT A BIT
HIGHER IN THE SOUTHEAST. CONFIDENCE IN TEMPS IS VERY LOW CONSIDERING
THE DEPENDENCE ON HOW MUCH SUNSHINE WE'LL SEE. WILL STAY ON THE LOW
END OF STATISTICAL GUIDANCE... WITH HIGHS FROM 72 NW TO 80 SE. LOWS
57-63 WITH A GENERAL LOWERING TREND OF POPS AND CLOUDS FROM NW TO SE
OVERNIGHT AS THE 850 MB TROUGH DROPS SE THROUGH THE AREA. -GIH

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
AS OF 240 PM TUESDAY...

THURSDAY THROUGH FRIDAY...A MID-LEVEL SHORTWAVE IS FORECAST BY BOTH
THE NAM AND THE GFS TO MOVE THROUGH CENTRAL NORTH CAROLINA THURSDAY.
LIFT ON THE GFS IS WEAK WITH LITTLE OR NO JET SUPPORT...WHILE THE
NAM SHOWS JUST A LITTLE GREATER LIFT PARTICULARLY THROUGH 18Z MAINLY
OVER EASTERN PARTS OF CENTRAL NORTH CAROLINA. ADDITIONALLY... THE
GFS FORECASTS AN 850MB THETA-E TROUGH OVER THE EASTERN PART OF
CENTRAL NORTH CAROLINA FOR MUCH OF THURSDAY UNDER LIMITED MID- AND
UPPER-LEVEL MOISTURE...WITH PRECIPITABLE WATER VALUES FROM THURSDAY
THROUGH FRIDAY MOSTLY BETWEEN 1 AND 1.25 INCHES...OR BASICALLY
NORMAL AT MOST. GFS BUFR SOUNDINGS ARE CAPPED TO DEEP CONVECTION
WHILE THE NAM...WITH GREATER LOW-LEVEL MOISTURE...HAS WEAK
INSTABILITY THURSDAY. A SLIGHT CHANCE OF SHOWERS WAS ALREADY IN THE
FORECAST MAINLY EAST OF U.S. 1 FOR THURSDAY AND WILL RETAIN THIS FOR
NOW...ANTICIPATING THAT THE SENSIBLE WEATHER COULD END UP BEING
PATCHY LIGHT RAIN OR DRIZZLE THURSDAY MORNING WITH SCATTERED
AFTERNOON SHOWERS OVER THE FAR EAST PART OF CENTRAL NORTH CAROLINA
OR JUST EAST OF THE AREA THURSDAY AFTERNOON IN BETTER INSTABILITY
AND BETTER FORECAST 850MB LIFT. IF NAM BUFR SOUNDINGS ARE CORRECT...
MORNING CLOUDS COULD BE SLOW TO ERODE AND AS SUCH TEMPERATURES ARE
AGAIN A CHALLENGE...BUT FOR THIS FORECAST WILL OPT FOR A BLEND OF
THE MAV AND MET MOS GUIDANCE FOR HIGHS IN THE UPPER 70S.

OVERNIGHT THURSDAY BOTH THE NAM AND THE GFS BUFR SOUNDINGS ACROSS
MOST OF CENTRAL NORTH CAROLINA SUGGEST SOME MOISTENING OF THE AIR
MASS NEAR THE 850MB LEVEL...SUCH THAT AREAS OF SC MAY RESULT IN A
PARTLY TO AT TIMES MOSTLY CLOUDY SKY IN THE NORTHEAST FLOW. FOR
OVERNIGHT LOWS...LEANED TOWARD THE HIGHER END OF GUIDANCE...MOSTLY
CLOSER TO THE MAV...FOR LOWS 56 TO 62. ON FRIDAY...SURFACE HIGH
PRESSURE BUILDS IN AND MLCAPE AROUND 1KM DOES NOT REGISTER...WITH
LIFTED INDICES AT OR ABOVE ZERO VIRTUALLY ACROSS CENTRAL NORTH
CAROLINA AND CAPPED BUFR SOUNDINGS. CONCERN AGAIN IS THE DEGREE OF
RESIDUAL LOW-LEVEL MOISTURE...GREATER ON THE NAM AND LESS ON THE
GFS. SUITE OF MULTIPLE GUIDANCE HIGH TEMPERATURES ARE QUITE
VARIABLE...RANGING FROM LOWER TO MID 70S TO AT OR JUST ABOVE 80.
1000 TO 850MB THICKNESSES SUGGEST VALUES ABOUT TWO OR THREE DEGREES
COOLER ON FRIDAY THAN ON THURSDAY...AND CONSIDERING THE HIGH
BUILDING IN AND EXPECTING AT LEAST SOME CLOUDS...POSSIBLY ADVECTING
IN FROM THE EAST DURING THE DAY AS THE GFS FORECASTS AN INCREASE IN
850MB MOISTURE FROM THAT DIRECTION...WILL SHOW HIGHS NEAR OR A
CATEGORY BELOW THOSE OF THURSDAY...MID TO UPPER 70S.

FOR THE PERIOD FRIDAY NIGHT THROUGH TUESDAY...BROAD TROUGHINESS IS
EXPECTED ALOFT THROUGH THE WEEKEND. THERE IS SOME UNCERTAINTY AS TO
HOW FAR WEST WEAK MID-LEVEL LOW PRESSURE WILL GET LATE IN THE
WEEKEND...WITH THE ECMWF SHOWING A STEADY TREND WEST OVER MOST OF
THE LAST FOUR RUNS FROM 16/00Z PRIOR...AND MORE MOISTURE OVER THE
EASTERN THIRD OF THE STATE...WHILE THE GFS HAS BEEN MORE OFFSHORE
AND DRIER OVER LAND. A LOT OF THE DETAILS WILL DEPEND ON THE TIMING
AND STRENGTH OF THE LONG-TERM FORECAST OF A STRENGTHENING MID-LEVEL
WAVE OVER THE NORTHERN ROCKIES DURING THE WEEKEND WHICH THEN
INTENSIFIES OVER THE GREAT LAKES. IT SHOULD BE NOTED THAT THE 16/12Z
GFS HAS TRENDED MARKEDLY EAST AND DRIER. FOR THIS FORECAST...THE
PREPONDERANCE OF THE EVIDENCE SUGGESTS DRY CONDITIONS FRIDAY NIGHT
THROUGH SATURDAY...THEN AT LEAST AN INCREASE IN HIGH CLOUDS SUNDAY
AS SUPPORTED BY THE DRIER GFS. WILL ALSO KEEP SUNDAY DRY...THEN
FORECAST A CHANCE OF SHOWERS OVER ALL OF CENTRAL NORTH CAROLINA
ALONG AND BEHIND A COLD FRONT BY MONDAY NIGHT. BOTH THE GFS AND THE
ECMWF MOSTLY AGREE ON DIMINISHING QPF AS THE FRONT APPROACHES THE
STATE MONDAY...WITH LIMITED GULF INFLOW TOWARD THE FRONT. GENERALLY
LIGHT POST-FRONTAL QPF MAY BE THE PRIMARY RESULT WITH A SLIGHT
CHANCE OF SHOWERS FOR NOW TUESDAY ANTICIPATING THAT THE FRONTAL
PROGRESS SOUTH SHOULD SLOW IN SOUTHWEST TO WEST-SOUTHWEST FLOW
ALOFT. HIGH TEMPERATURES OVERALL EXPECTED TO BE IN THE 70S DURING
THE LATTER PART OF THE LONG-TERM PERIOD...POSSIBLY A SMATTERING OF
LOWER 80S MOST PARTICULARLY ON MONDAY SOUTH OF U.S. 64 BASED ON THE
CURRENT TIMING OF THE SURFACE FRONT. LOW TEMPERATURES MOSTLY MID 50S
TO AROUND 60...EXCEPT MAINLY LOWER TO MID 60S SUNDAY NIGHT IN
ADVANCE OF THE COLD FRONT.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
AS OF 150 PM TUESDAY...

EARLIER SUB-VFR CONDITIONS HAVE IMPROVED TO VFR AREAWIDE. THESE VFR
CONDITIONS ARE EXPECTED TO DOMINATE THROUGH THIS EVENING... BUT WILL
BE FOLLOWED BY A TREND TO MVFR CIGS/VSBYS (AND POTENTIALLY SLIPPING
TO IFR AT TIMES) GRADUALLY STARTING AFTER 05Z TONIGHT.

A WEAK SURFACE TROUGH EXTENDS THROUGH ERN NC... WITH LIGHT AND
VARIABLE WINDS OVER CENTRAL NC. A COLD FRONT LOCATED NW OF NC WILL
CONTINUE MOVING TOWARD THE SE THEN SOUTH THROUGH THE STATE TONIGHT.
FRONTAL PASSAGE IS EXPECTED AT INT/GSO SOON AFTER 05Z... AT RDU/RWI
SOON AFTER 07Z... AND AT FAY SOON AFTER 10Z TONIGHT. LIGHT/VARIABLE
WINDS WILL SWING AROUND TO NW THEN NE... AND REMAIN FROM THE NE AT 7-
10 KTS AFTER SUNRISE WED AT ALL SITES. AFTER FRONTAL PASSAGE... WITH
THE EXCEPTION OF FAY WHICH HAS A LOWER CHANCE OF SUB-VFR
CONDITIONS... THE REST OF CENTRAL NC TAFS WILL SEE MVFR CLOUDS
DEVELOP OVERNIGHT... SUCH THAT BY SUNRISE... INT/GSO/RDU/RWI SHOULD
ALL HAVE CIGS AROUND 1000-1500 FT AGL... POSSIBLY FALLING LOWER WED
MORNING.

LOOKING BEYOND 18Z WED... SUB-VFR CONDITIONS AT INT/GSO/RDU/RWI ARE
EXPECTED TO LAST THROUGH WED NIGHT... LIFTING AND MIXING OUT TO VFR
DURING THU MORNING. PATCHY DRIZZLE WILL BE POSSIBLE WED
EVENING/NIGHT. AFTER MIDDAY THU... EXPECT QUIET WEATHER AS HIGH
PRESSURE BUILDS IN FROM THE NORTH. THIS HIGH PRESSURE AREA WILL
SLIDE OFFSHORE YET CONTINUE TO EXTEND SOUTHEASTWARD OVER CENTRAL NC
HEADING THROUGH THE WEEKEND... BRINGING GENERALLY DRY WEATHER AND
VFR CONDITIONS THROUGH SUNDAY. -GIH

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...HARTFIELD
NEAR TERM...HARTFIELD
SHORT TERM...HARTFIELD
LONG TERM...DJF
AVIATION...HARTFIELD
Hazardous weather outlook, Sep 16, 6:55 PM EDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
655 PM EDT TUE SEP 16 2014

NCZ021>023-038>040-073>077-083>086-088-089-172300-
FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-CHATHAM-STANLY-
MONTGOMERY-MOORE-LEE-HARNETT-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-
SAMPSON-
655 PM EDT TUE SEP 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH 8 AM WEDNESDAY.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS EVENING AS
A COLD FRONT APPROACHES FROM THE NORTHWEST. A FEW STORMS MAY
PRODUCE DIME TO QUARTER SIZE HAIL AND A BRIEF PERIOD OF DAMAGING
WIND GUSTS UP TO 60 MPH.

THE THREAT FOR AN ISOLATED SEVERE STORM WILL BE GREATEST ACROSS THE
TRIAD AND SOUTHWEST PIEDMONT BETWEEN 7 AND 11 PM THIS EVENING.

.DAYS TWO THROUGH SEVEN...8 AM WEDNESDAY THROUGH MONDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY SIGNIFICANT WEATHER THIS EVENING TO
THE NATIONAL WEATHER SERVICE IN RALEIGH AS SOON AS POSSIBLE.

NCZ007>011-024>028-041>043-078-172300-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH-
EDGECOMBE-WAKE-JOHNSTON-WILSON-WAYNE-
655 PM EDT TUE SEP 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

VINCENT

In the hours before

Special weather statement, Sep 16, 4:36 PM EDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
436 PM EDT TUE SEP 16 2014

NCZ021-022-162115-
GUILFORD-FORSYTH-
436 PM EDT TUE SEP 16 2014

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHWESTERN
GUILFORD AND NORTHEASTERN FORSYTH COUNTIES UNTIL 515 PM EDT...

AT 434 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BELEWS LAKE...OR NEAR MADISON...MOVING
SOUTHEAST AT 25 MPH.

IF THE STORM MAINTAINS ITS STRENGTH AS IT MOVES SOUTHEAST...HAIL UP
TO THE SIZE OF DIMES AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE.

LOCATIONS IMPACTED INCLUDE...STOKESDALE...LAKE BRANDT...BELEWS
LAKE...LAKE TOWNSEND...LAKE JEANETTE MARINA...BELEWS CREEK AND HAW
RIVER STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE IF A STORM MOVES NEARBY
OR OVERHEAD. WIND GUSTS AS HIGH AS 50 MPH ARE CAPABLE OF KNOCKING
DOWN SMALL OR WEAKENED TREES AND BLOWING AROUND TRASH CANS...POTTED
PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3624 7963 3604 7990 3624 8013 3626 8012
      3626 8001
TIME...MOT...LOC 2034Z 307DEG 21KT 3631 8002

DJF
Special weather statement, Sep 16, 5:33 PM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
533 PM EDT TUE SEP 16 2014

NCZ022-162215-
GUILFORD-
533 PM EDT TUE SEP 16 2014

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN GUILFORD COUNTY
UNTIL 615 PM EDT...

AT 532 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR GREENSBORO...MOVING SOUTHEAST AT 20 MPH.

PEA TO DIME SIZED HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PLEASANT GARDEN...CLIMAX AND FOREST OAKS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3604 7967 3599 7954 3590 7954 3591 7980
      3594 7982 3606 7985 3610 7980
TIME...MOT...LOC 2132Z 317DEG 17KT 3603 7977

VINCENT
Special weather statement, Sep 16, 5:37 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
537 PM EDT TUE SEP 16 2014

NCZ021-022-038-162215-
GUILFORD-FORSYTH-DAVIDSON-
537 PM EDT TUE SEP 16 2014

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHWESTERN
GUILFORD...SOUTHEASTERN FORSYTH AND NORTHEASTERN DAVIDSON COUNTIES
UNTIL 615 PM EDT...

AT 536 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR KERNERSVILLE...OR 8 MILES EAST OF
WINSTON-SALEM...MOVING SOUTHEAST AT 20 MPH.

PEA SIZED HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WESTERN GREENSBORO...WINSTON-SALEM...HIGH POINT...KERNERSVILLE...
JAMESTOWN...OAK HOLLOW MARINA...SEDGE GARDEN AND COLFAX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3614 8015 3615 8007 3605 7983 3592 7996
      3592 8003 3601 8015 3608 8019
TIME...MOT...LOC 2136Z 304DEG 17KT 3607 8012

VINCENT
Local storm report, Sep 16, 5:39 PM EDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
539 PM EDT TUE SEP 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     4 SSE SUMMERFIELD       36.15N  79.87W
09/16/2014                   GUILFORD           NC   911 CALL CENTER

            GUILFORD 911 REPORTED SEVERAL TREES DOWN NEAR THE
            INTERSECTION OF HORSE PEN CREEK ROAD AND BATTLEGROUND
            AVENUE.

&&

EVENT NUMBER RAH1401689

VINCENT
Local storm report, Sep 16, 5:51 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
551 PM EDT TUE SEP 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0508 PM     TSTM WND DMG     4 S SUMMERFIELD         36.15N  79.88W
09/16/2014                   GUILFORD           NC   EMERGENCY MNGR

            TREES REPORTED DOWN AT HORSEPEN CREEK AND CARLSON DAIRY
            ROAD. 4 DIAMETER TREES SNAPPED.AND IN THE ROAD.

&&

EVENT NUMBER RAH1401690

SEC
Special weather statement, Sep 16, 6:44 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
644 PM EDT TUE SEP 16 2014

NCZ039-162330-
RANDOLPH-
644 PM EDT TUE SEP 16 2014

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF CENTRAL RANDOLPH
COUNTY UNTIL 730 PM EDT...

AT 644 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR RANDLEMAN...MOVING SOUTH AT 15 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HIGH POINT...ASHEBORO...RANDLEMAN...NORTH CAROLINA ZOO...
FRANKLINVILLE...RANDLEMAN REGIONAL RESERVIOR MARINA AND ULAH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3591 7995 3591 7972 3556 7961 3556 7995
TIME...MOT...LOC 2244Z 341DEG 14KT 3584 7989

VINCENT

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 16, 4:36 PM EDTSpecial Weather StatementRAHGuilford39 min
Sep 16, 4:46 PM EDTSevere Thunderstorm WarningRAHGuilford44 min
Sep 16, 5:33 PM EDTSpecial Weather StatementRAHGuilford42 min
Sep 16, 5:37 PM EDTSpecial Weather StatementRAHGuilford38 min
Sep 16, 6:44 PM EDTSpecial Weather StatementRAHRandolph46 min
Sep 16, 7:08 PM EDTSevere Thunderstorm WarningRAHRandolph27 min
Sep 16, 7:38 PM EDTSpecial Weather StatementRAHChatham52 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.